Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 56, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 10, 2005, 6:10 PM MDT for Prowers County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 6:10 PM MDT (00:10 UTC)
- Expired
- Jun 10, 2005, 6:47 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Prowers County, CO
The radar
The Goodland radar (KGLD), 148 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 110010 RRA SVRPUB COC099-110100- /O.NEW.KPUB.SV.W.0056.050611T0010Z-050611T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 610 PM MDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO * UNTIL 700 PM MDT. * AT 607 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED NEAR HOLLY...OR 24 MILES WEST OF SYRACUSE...AND WAS MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER HARTMAN BY 620 PM MDT IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3800 10232 3793 10211 3824 10184 3825 10228 $$
2 follow-up statements
000 WWUS55 KPUB 110034 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 635 PM MDT FRI JUN 10 2005 COC099-110100- /O.CON.KPUB.SV.W.0056.000000T0000Z-050611T0100Z/ PROWERS CO- 635 PM MDT FRI JUN 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN PROWERS COUNTY UNTIL 700 PM MDT... AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED 8 MILES NORTHEAST OF HARTMAN...OR ABOUT 24 MILES NORTHWEST OF SYRACUSE...MOVING NORTH AT 25 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN PROWERS COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3800 10232 3793 10211 3824 10184 3825 10228 $$
000 WWUS55 KPUB 110047 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 647 PM MDT FRI JUN 10 2005 COC099-110057- /O.CAN.KPUB.SV.W.0056.000000T0000Z-050611T0100Z/ PROWERS CO- 647 PM MDT FRI JUN 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PROWERS COUNTY HAS BEEN CANCELED... AT 647 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF LIGHTNING...THE WEATHER NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY IN THIS AREA. LAT...LON 3800 10232 3793 10211 3824 10184 3825 10228 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:05 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 10, 3:05 PM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 305 PM MDT FRI JUN 10 2005 .SHORT TERM... (TONIGHT AND SATURDAY) CURRENTLY...UPPER TROUGH ROTATING ACROSS COLORADO PRODUCING SCT TO NUMEROUS TSRA ACROSS THE AREA...WITH BEST CHANCE FOR SEVERE OVER THE FAR ERN PLAINS IN DEEPER MOISTURE. CAPE MIN CENTERED NEAR KPUB KEEPING A LID ON STORMS FROM SOUTH OF KCOS TO JUST NORTH OF WALSENBURG. TONIGHT...SCATTERED TO NUMEROUS STORMS WILL END FROM WEST TO EAST ACROSS THE AREA...WITH PERHAPS SOME ACTIVITY LINGERING PAST MIDNIGHT ALONG THE KS BORDER. MENTIONED SEVERE IN THE ZONES ONLY FOR THE CURRENT SEVERE TSRA WATCH...AS INSTABILITY FARTHER WEST LOOKS INSUFFICIENT FOR BIG STORMS. SATURDAY...NEXT UPPER TROUGH APPROACHES LATE IN THE DAY...MAYBE SLIGHTLY TOO LATE FOR SEVERE OVER THE EAST. MODELS AGAIN APPEAR TO UNDERESTIMATE MOISTURE/CAPE ACROSS THE PLAINS...ESPECIALLY FAR EAST ALONG THE KS BORDER. WILL KEEP SCT TSRA FOR NOW...BUT WONT MENTION SEVERE FOR NOW. KEPT TEMPS NEAR GUIDANCE MAXES...WITH REMAINING GRIDS LOOKING VERY GOOD. --ETP .LONG TERM... (SATURDAY NIGHT THROUGH THURSDAY) CHALLENGES ARE COVERAGE OF PRECIPITATION SATURDAY NIGHT THROUGH SUNDAY NIGHT. SATURDAY NIGHT AND SUNDAY...UPPER TROUGH INFLUENCES SENSIBLE WEATHER ACROSS CWFA...CAUSING SYNOPTIC ASCENT WITH RIGHT REAR ENTRANCE REGION OF NORTHEASTERN JET AND LEFT FRONT EXIT REGION OF SOUTHERN JET. NAM MODEL PROG CAPES TO INCREASE THROUGHOUT THE NIGHT OVER EXTREME SOUTHEAST COLORADO TO VALUES OVER 1K J/KG ACROSS PROWERS AND BACA COUNTIES. COULD BE SOME HAIL AND HEAVY RAINERS DOWN THAT WAY...ESPECIALLY AFTER MIDNIGHT. HAVE HIGH SCATTERED POPS GOING IN GRIDS AND WILL LIKELY MAKE ONLY SOME MINOR TWEAKS. DURING SUNDAY... TROUGH AXIS MOVES TO COLORADO KANSAS BORDER BY 00Z. MOST FAVORED AREA FOR PRECIPITATION WOULD BE ACROSS THE EASTERN THIRD OF THE AREA. CAPE VALUES AREA BELOW .5K J/KG...SO WOULD NOT EXPECT SEVERE AT THIS TIME. SUNDAY NIGHT AND MONDAY...MARKED DIFFERENCE IN GFS AND NAM MODELS SUNDAY NIGHT THROUGH MONDAY. NAM HAS SHORTWAVE RIDGE BUILDING OVER WYOMING AND WESTERN COLORADO AND GFS HAS CUTOFF LOW OVER WESTERN WYOMING. NATIONAL FOLKS AND SURROUNDING OFFICES SEEM TO BE GOING WITH GFS SOLUTION WHICH WOULD HAVE MORE SHOWERS OF RAIN AND SNOW ACROSS OUR CENTRAL AND WESTERN MOUNTAINS SUNDAY NIGHT AND EARLY MONDAY THAN IN OR GOING FORECAST. TUESDAY THROUGH LATE WEEK...RIDGE POPS UP OVER ROCKIES DUE TO TROUGH IN THE GREAT LAKES AND DEEPENING TROUGH IN PACIFIC. INHERITED ISOLATED POPS IN HIGHER TERRAIN TUESDAY...AND THAT SEEMS REASONABLE WITH WEAK INSTABILITY AND SOME MOISTURE. WEDNESDAY AND THURSDAY... A RIPPLE ON THE WEST SIDE OF THE EASTERN TROUGH MAY SEND A WEAK FRONT AND AN INCREASE IN MOISTURE AND INSTABILITY ACROSS OUR PLAINS...SO ISOLATED POPS LOOK GOOD BOTH DAYS THERE. FRIDAY...HAVE ELECTED TO KEEP IT DRY FOR NOW WITH UNCERTAINLY OF WHETHER EASTERN MOISTURE WILL BE IN KANSAS OR EASTERN COLORADO. -TLM- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/13
Hazardous weather outlook, Jun 10, 7:00 AM MDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT FRI JUN 10 2005 COZ058>089-093>099-111300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED TO CONTINUE...OR DEVELOP...ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY AND THIS EVENING. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST COLORADO INCLUDING OTERO...CROWLEY... KIOWA...BENT...PROWERS...EASTERN LAS ANIMAS...AND BACA COUNTIES. THE COUNTY HAVING THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE BACA. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL AROUND 1 INCH IN DIAMETER...WIND GUSTS AROUND 58 MPH...LOCALLY HEAVY RAIN...CLOUD TO GROUND LIGHTNING...AND POSSIBLY A TORNADO. COMMUNITIES IN THE POTENTIAL SEVERE WEATHER THREAT AREA ARE LA JUNTA...EADS...LAMAR... LAS ANIMAS...KIM...SPRINGFIELD...WALSH...AND CAMPO. ALONG INTERSTATE 25 AND WESTWARD...THE PRIMARY THREAT FROM THUNDERSTORMS WILL BE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 40 MPH...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT FOR THUNDERSTORMS CONTINUES SATURDAY AND SUNDAY...WITH THE POTENTIAL FOR HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. MAINLY AFTERNOON AND EVENING ISOLATED THUNDERSTORMS ARE THEN EXPECTED TO RETURN ON TUESDAY AND PERSIST THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE BETWEEN 11 AM AND 6 PM MDT FOR EXTREME SOUTHEAST COLORADO. METZE/MOORE
In the hours before
Local storm report, Jun 10, 5:47 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
547 PM MDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 10 SSE TOBE 37.08N 103.56W
06/10/2005 1.00 INCH LAS ANIMAS CO TRAINED SPOTTER
0450 PM TORNADO 7 N CAMPO 37.21N 102.58W
06/10/2005 BACA CO LAW ENFORCEMENT
MM 15 ON HWY 287. POWER POLES DOWN.
0456 PM HAIL SHERIDAN LAKE 38.47N 102.29W
06/10/2005 1.00 INCH KIOWA CO LAW ENFORCEMENT
0500 PM TORNADO 1 NE TWO BUTTES 37.57N 102.38W
06/10/2005 BACA CO PUBLIC
TREES DOWN. OUT BUILDINGS DESTROYED.
0515 PM HAIL 11 SSW GRANADA 37.92N 102.41W
06/10/2005 0.88 INCH PROWERS CO TRAINED SPOTTER
&&
RGRIGGSSpecial weather statement, Jun 10, 5:49 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 549 PM MDT FRI JUN 10 2005 COZ074>075-088-094-110100- LAS ANIMAS---- 549 PM MDT FRI JUN 10 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 451 FOR THE FOLLOWING AREA... IN COLORADO THIS CANCELS 1 COUNTY IN SOUTHEAST COLORADO LAS ANIMAS... THIS INCLUDES THE CITIES OF...TRINIDAD. COZ099-110200- BACA- 549 PM MDT FRI JUN 10 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 451 REMAINS VALID UNTIL 8 PM MDT FOR THE FOLLOWING AREA... IN COLORADO THIS WATCH INCLUDES 1 COUNTY IN SOUTHEAST COLORADO BACA... THIS INCLUDES THE CITIES OF...SPRINGFIELD AND WALSH. LW
Local storm report, Jun 10, 5:51 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
551 PM MDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL SHERIDAN LAKE 38.47N 102.29W
06/10/2005 1.00 INCH KIOWA CO LAW ENFORCEMENT
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:10 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 41 min |
| Jun 11, 5:17 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 31 min |
| Jun 11, 5:41 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 2 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.